MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Break (1069); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Vasoconstriction (2126); Thrombosis/Thrombus (4440)
Date of Event 08/06/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
E1 - initial reporter address 1: (b)(6).
 
Event or Problem Description
It was reported that a snare was used to retrieve a device fragment.The target lesion was located in the lower limb anterior artery aneurysm.The microcatheter was advanced and reach the main trunk, the heparin saline was manually injected, and the 8mm x 20cm 2d interlock coil was advanced and released smoothly.Upon removing the delivery wire, it was found that there was a small band wire in the microcatheter under the transmission.The length was from the opening of the anterior radial artery to the middle segment of the superficial femoral artery.The physician withdrew the microcatheter by using a snare to catch the band wire and pulled it out from the patient.Because of the operation time took too long, spasms and thrombosis occurred in the popliteal artery.Because of the repeated attempts to pull the coil out with the snare, the catheter irritates the lining of the blood vessel causing spasm and thrombosis.The thrombus was extracted by a 6f guide catheter with a syringe.The patient was given urokinase and papaverine, and the blood flow in the popliteal artery was recovered.The anterior radial artery has no blood flow, and the aneurysm was not visible on imaging.The procedure was completed with no further complications.The patient condition following procedure was stable.
 
Additional Manufacturer Narrative
E1 initial reporter address 1: (b)(6).Device evaluated by mfr.: the device was returned for analysis.Visual and microscopic inspection observed that only the main coil was returned, and it was bent and stretched at the coil arm and primary coil section.Moreover, the arm coil was detached.Functional inspection could not be performed due the main coil and the pusher wire are not interlocking.Dimensional inspection was performed, and the main coil's max zap tip outer diameter (od) and primary coil od passed the specification test.
 
Event or Problem Description

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key20128316
Report Number2124215-2024-53956
Device Sequence Number20682283
Product Code KRD
UDI-Device Identifier08714729765011
UDI-Public08714729765011
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0033138142
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2024
Supplement Date Received by Manufacturer10/22/2024
Initial Report FDA Received Date09/03/2024
Supplement Report FDA Received Date11/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age40 YR
Patient SexFemale
Patient Weight51 KG